Ask The Doctor > Questions & Answers > Worried neurologist will diagnose me with Parkinsons

Worried neurologist will diagnose me with Parkinsons

Patient: For years I have had pain, stiffness and poor motor coordination. I have been told I have spastic tight muscles and was given the diagnosis of fibromyalgia. My tremors have always been accounted for as a side affect to my thyroid disease (I had Grave’s disease and did the radiation treatment (rai) to ablate the thryroid and became hypo) The bone and joint pain was diagnosed as degenerative joint disease and recently I was told I have neuropathic pain.This past month I had 3 “fits” of hours of tremors that resembled a fully conscious seizure – my entire upper body was twitching and jerking along with my head and I was stuttering and slurring when I talked) The last one being this past Friday, they gave me benadryl through my iv after talking with my neurologist. This calmed the constant painful jerking and twitching, once it calmed down the nurse came in and said the neurologist wanted to test the benadryl and now he could give me toradol and a muscle relaxer to ease the pain. When I was discharged I was told that I had to see the neurologist within 1-2 days (which is impossible since it was Friday and when I got home from the er Friday the number went to the after hours emergency line) I am calling him on MondayAs of now my left arm and head are having little twitches now and then and my speech is still a little affected but much better . When I looked up what tremors benadryl can stop the only thing I can find is Parkinson’s.The “fits” started with constant migraines while I was on savella, I was switched to amitryptiline and a week later was the first fit. I was immediately changed to gabapentin and was fine for a month then two more “fits” 2 days in a row after increasing the gabapentin from 300 mgs daily to 900 mgs daily.Is there a chance that I may hear Parkinson’s when I go to see him? Do my symptoms sound like that is a possibility or can it just be a reaction to one of the drugs that will fade and I’ll be back to normal soon? I have a family that I take care of and a really good job that I love and I don’t want to lose over this and I am only 42

 

 

Symptoms: Severe tremors

 

 

Doctor: Hello,Thanks for your question on “Ask The Doctor”.I understand your problem.There are many causes leading to tremors in the body.It could be Parkinson also.The exact diagnosis will be revealed by a neurologist when he will take your complete history and carry out a neurological examination. He/she may advise certain investigations for you. First metabolic disorders need to be ruled out.You may require MRI brain and EMG test.From your history, it appears that it could be some uncommon side effects of drugs you were taking.Try to get examined by a neurologist as early as possible.Wish you a good health

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment